I am 48 years old and have never had allergies. 4 months ago I began to have facial swelling. I went to an allergist and he told me that a low dose asperin I had been taking for 6 months had caused this to beging happening. He put me on lots of meds, allegra, singular and other meds. After taking those for about 2 weeks - I began to have very bad hives. And am still having hives and now the facial swelling is back. Can anyone help?
Hi, hives develop in response to an allergic reaction, by the release of histamine. The facial swelling could be due to angioedema. This is swelling of the deeper layers of the skin due to an allergic reaction. The reaction occurs more commonly on the face around the lips and near the eyes. Therapy lies in identifying the allergens and avoiding them and antihistamines. The allergen can be medications, food, extremes of temperature, exercise and viral infections to name a few. So, try identifying the allergen. Its sometimes difficult to identify the allergen. If the present antihistamines are not very effective you can consult your doctor for long acting ones. If severe you may even need steroids. Regards.
Thank you for your reply. I have taken the steriods at times - but they make me feel terrible. I try to only take them as a last resort. One Dr has diagnosed me with "Auto-Immune Uticaria/angioedema. Is this a life-time sentence? I am currently taking 4 allegra a day - 1 zertec - 2 tagament. And still having hives and facial swelling. Any thoughts?
Just want to boast that I had my implant removed today! Will write again later to share if any of the weird symptoms have disappeared.
I used to be a healthy, energetic, brave, and stress-resistant person 4 years ago, when I got the dental implant.
Symptoms started six months later and progressed, including excessive fatigue, brain fog, anxiety, cholesterol, indigestion, depression. It got so bad, that I spend many days in bed and kissed goodbye plenty of opportunities and ambitions.
I really hope that the removal will alleviate some of these and will keep you posted.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.